HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

$hp$ -Version discontinuous Galerkin methods on essentially arbitrarily-shaped elements

Abstract : We extend the applicability of the popular interior-penalty discontinuous Galerkin (dG) method discretizing advection-diffusion-reaction problems to meshes comprising extremely general, essentially arbitrarily-shaped element shapes. In particular, our analysis allows for $curved$ element shapes, without the use of non-linear elemental maps. The feasibility of the method relies on the definition of a suitable choice of the discontinuity penalization, which turns out to be explicitly dependent on the particular element shape, but essentially independent on small shape variations. This is achieved upon proving extensions of classical trace inverse estimate to arbitrary element shapes. A further new $H^1 − L^2$-type inverse estimate on essentially arbitrary element shapes enables the proof of inf-sup stability of the method in a streamline diffusion-like norm. These inverse estimates may be of independent interest. A priori error bounds for the resulting method are given under very mild structural assumptions restricting the magnitude of the local curvature of element boundaries. Numerical experiments are also presented, indicating the practicality of the proposed approach.
Document type :
Journal articles
Complete list of metadata

Contributor : Zhaonan Dong Connect in order to contact the contributor
Submitted on : Sunday, May 9, 2021 - 6:47:05 PM
Last modification on : Monday, May 16, 2022 - 12:10:38 PM


Files produced by the author(s)




Andrea Cangiani, Zhaonan Dong, Emmanuil Georgoulis. $hp$ -Version discontinuous Galerkin methods on essentially arbitrarily-shaped elements. Mathematics of Computation, American Mathematical Society, 2022, 91 (333), pp.1-35. ⟨10.1090/mcom/3667⟩. ⟨hal-03109470v3⟩



Record views


Files downloads